MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 09/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown/no information.If explanted; give date: not applicable.The iol has not been explanted.Reporter address: unknown/not provided.Manufacturer telephone number: (b)(4).Device evaluated by manufacturer: the device is not returning for evaluation as lens remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Patient's wife called to explain that her husband had an intraocular lens (iol) implanted in his left eye.Since the day of implant he's experienced blurry vision, which they brought to their doctor's attention.However, her husband has seen several doctors at this facility over the last two years trying to ascertain the issue.They were advised by their regular doctor to seek a second opinion.Reportedly, her husband has had an magnetic resonance imaging (mri) and has been tested for several things including brain issues but this was ruled out as having an impact on his vision.The fourth and most recent doctor conducted a "laser cleaning" on the eye in hopes that the vision would improve.His vision improved but not to the level he had anticipated.The doctor advised them to call johnson and johnson (jnj) and ask if the iol had a recall or if we had seen this issue before.The customer called jnj and asked for advise on how to proceed.The jnj representative who initially spoke to her informed her to follow-up with their doctor.Additional follow-up was done but the customer did not respond.No further information is available.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11803568
Report Number9614546-2021-07143
Device Sequence Number19716718
Product Code MFK
UDI-Device Identifier05050474560734
UDI-Public(01)05050474560734(17)190323
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;